Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Weakness, loss of muscles in leg, black crusty spots on calves, loss of weight post chemo and radiotherapy for lung cancer. Cause of black marks?

My father has had treatment for lung cancer chemo and radiotherapy . sclc. He now just has scar tissue but is incredibly weak. His legs have lost all muscle and he has noticed black spots on his calves which are crusty. Last night my mother had to undress him for bed as he was so weak. He is 78 years old and lost over a stone in weight over the past 6 months. Should he go to hospital? The black marks are worrying.
Asked On : Tue, 10 Apr 2012
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response

Thanks for writing to us.
Black crusty marks on the calves are likely to be the skin changes secondary to the chemotherapy that he recieved.
But a direct examination is needed to confirm the benignness of these lesions. It is best to consult a dermatologist to allay your anxiety.

I hope this information has been both informative and helpful for you.


Dr. Rakhi Tayal
Answered: Tue, 10 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor